BlackBoxRX
 
We highly recommend enabling Javascript while using the BlackBoxRX site.

Empaglifozin/Metformin

Risk of Lactic Acidosis

  • Lactic acidosis is a rare, but serious, complication that can occur due to metformin accumulation. The risk increases with conditions such as renal impairment, sepsis, dehydration, excess alcohol intake, hepatic impairment, and acute congestive heart failure.
  • The onset is often subtle, accompanied only by nonspecific symptoms such as malaise, myalgias, respiratory distress, increasing somnolence, and nonspecific abdominal distress.
  • Laboratory abnormalities include low pH, increased anion gap, and elevated blood lactate.
  • If acidosis is suspected, SYNJARDY should be discontinued and the patient hospitalized immediately [see Warnings and Precautions (5.1)].

Patient Counseling Information

Medication Guides

SYNJARDY

Package Inserts

SYNJARDY

SYNJARDY XR

Updated March 2016